Alert archive / Texas / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood watch at Jun 19, 2018, 3:51 AM CDT for 9 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 3:51 AM CDT (08:51 UTC)
- Expired
- Jun 19, 2018, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 12:15 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 19, 12:15 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1215 AM CDT Tue Jun 19 2018
.AVIATION...
Looks like a band of moderate/heavy rains from the Gulf is setting
up across Galveston/Harris counties for the overnight hours. Winds
are also increasing as the low-level jet develops. And so, for the
short term, TAFS for the IAH/HOU/SGR/GLS are expected to remain on
the messy side. Did keep precipitation going for most sites tomor-
row as this upper low lingers over the region. MVFR/LIFR CIGS will
likely prevail. 41
&&
.PREV DISCUSSION... /ISSUED 1031 PM CDT Mon Jun 18 2018/
UPDATE...
Rain showers have been overall lest robust so far this evening
than they were during the day today. It appears that the banding
of showers and storms over the Beaumont area has weakened quite a
bit and a new area of banding has set up near Matagorda Bay.
However, rain rates with the stronger showers have only been in
the neighborhood of 1 inch per hour so far. More robust convection
should begin to develop during the overnight/early morning hours
somewhere along the coast, but models have certainly been
struggling with location of the heaviest rains so far. WPC has
upgraded the area around and east of Galveston Bay to a moderate
risk in the Excessive Rainfall Outlook for tonight as that general
area received several inches of rainfall already today and any
more heavy rainfall overnight would likely lead to flooding.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 84 74 87 75 / 40 70 40 50 20
Houston (IAH) 76 83 77 88 76 / 50 60 40 50 20
Galveston (GLS) 81 84 82 87 81 / 60 50 30 40 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION from this evening through
Wednesday morning for the following zones: Matagorda
Islands.
Coastal Flood Advisory until 3 PM CDT this afternoon for the
following zones: Galveston Island and Bolivar Peninsula.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Wednesday morning
for the following zones: Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION from this evening through
Wednesday morning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20 NM...
Coastal waters from High Island to Freeport TX out 20 NM...
Galveston Bay.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Galveston Bay.
Small Craft Advisory until 10 AM CDT Wednesday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&Hazardous weather outlook, Jun 18, 4:41 AM CDT, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 441 AM CDT Mon Jun 18 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-190945- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 441 AM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms will be possible Tuesday through Thursday. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. TXZ436>438-190945- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 441 AM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. A high rip current risk will exist along Gulf-facing beaches today. Minor tidal overwash will also be possible along Highway 87 in Bolivar Peninsula at times of high tide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms will be possible Tuesday through Thursday. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. A high rip current risk will be possible along Gulf-facing beaches Tuesday. Minor tidal overwash will also be possible along Highway 87 in Bolivar Peninsula at times of high tide. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. GMZ330-335-350-355-370-375-190945- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 441 AM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small Craft Advisories are in effect for increasing winds and waves today. Scattered to numerous showers and thunderstorms will be capable of locally heavy rainfall resulting in reduced visibilities, gusty winds, and funnel clouds or waterspouts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories are in effect for elevated winds and waves through Wednesday. Periods of showers and thunderstorms will be possible through Tuesday and will be capable of locally heavy rainfall resulting in reduced visibilities, gusty winds and funnel clouds or waterspouts. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to report any hazardous weather they observe through Tuesday to the Coast Guard or National Weather Service.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:33 AM CDT | Special Marine Warning | HGX | 27 min | |
| Jun 19, 2:19 AM CDT | Wind Advisory | HGX | Brazoria, Galveston, Matagorda | 8 hr |
| Jun 19, 4:08 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 11 hr |
| Jun 19, 1:25 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 2 hr |
| Jun 19, 1:52 PM CDT | Flash Flood Warning | HGX | Austin, Fort Bend | 113 min |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 66 min |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 19, 2:31 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 19, 3:35 PM CDT | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 30 hr |
| Jun 19, 4:00 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 2 hr |
Nearby
Flash Flood Watches in Texas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.